Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 89, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Nov 16, 2011, 6:15 AM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2011, 6:15 AM CST (12:15 UTC)
- Expired
- Nov 16, 2011, 1:02 PM CST
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
917 WGUS44 KMEG 161215 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 615 AM CST WED NOV 16 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE S.F. FORK FORKED DEER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC033-045-097-170834- /O.NEW.KMEG.FL.W.0089.111116T1215Z-111117T0834Z/ /HLST1.1.ER.111116T0856Z.111116T1500Z.111117T0234Z.NO/ 615 AM CST WED NOV 16 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE S.F. FORK FORKED DEER RIVER NEAR HALLS * UNTIL WEDNESDAY EVENING NOVEMBER 16. * AT 6 AM WEDNESDAY THE STAGE WAS...9.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 10.3 FEET WEDNESDAY NOVEMBER 16. * FLOOD STAGE IS 9.0 FEET. * THE RIVER IS ABOVE FLOOD STAGE AND WILL CONTINUE RISING TO NEAR 10.3 FEET BY WEDNESDAY NOVEMBER 16. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS EVENING. * AT 10.5 FEET...FLOODING IS OCCURRING ON AGRICULTURAL LAND NEAR THE RIVER. $$
1 follow-up statement
435 WGUS84 KMEG 161902 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 102 PM CST WED NOV 16 2011 THE FLOOD WARNING CONTINUES FOR THE S.F. FORK FORKED DEER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC033-045-097-161932- /O.CAN.KMEG.FL.W.0089.000000T0000Z-111117T0834Z/ /HLST1.1.ER.111116T0856Z.111116T1200Z.111116T1640Z.NO/ 102 PM CST WED NOV 16 2011 FORECAST INFORMATION FOR S.F. FORK FORKED DEER RIVER NEAR HALLS * AT 12 PM WEDNESDAY THE STAGE WAS 8.6 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE FALLING OVER THE NEXT FEW DAYS. * AT 8.5 FEET...WATER IS PONDING ON LOW LYING FARM LAND $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Nov 16, 5:53 AM CST, 22 minutes earlier.
Area forecast discussion, Nov 16, 5:53 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 553 AM CST WED NOV 16 2011 .UPDATE...AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 259 AM CST WED NOV 16 2011/ SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE OVER MUCH OF THE NORTHWEST HALF OF THE MIDSOUTH. FOR THE MOST PART...RAIN HAS COME DOWN IN A LIGHT TO MODERATE FASHION THAT HAS ALLOWED THE GROUND TO TAKE IT IN. THIS SHOULD TREMENDOUSLY HELP WITH THE MINOR DROUGHT CONDITIONS THAT HAVE BEEN OCCURRING ACROSS MUCH OF THE AREA. CURRENTLY...THE SHORTWAVE OVER NORTHERN LOUISIANA IS BEGINNING TO LIFT NORTHEASTWARD. THIS HAS RESULTED IN THE DEVELOPMENT OF A WEAK SFC LOW OVER NORTHERN LOUISIANA. THE SFC LOW WILL TRACK ALONG A QUASI-STATIONARY FRONT CURRENTLY LOCATED FROM NEAR CLARKSDALE MISSISSIPPI TO NEAR SAVANNAH TENNESSEE. THE LOW SHOULD MOVE INTO NORTHEAST MISSISSIPPI BY 18Z. BEST CHANCES FOR RAIN WILL CONTINUE TO OCCUR OVER THE CWA THROUGH 18Z. THEREAFTER...AS THE SFC LOW DEPARTS...THE FRONT WILL SHIFT FURTHER TO THE SOUTH BRINGING THE PRECIPITATION BAND WITH IT. THUS RAIN SHOULD FINALLY BEGIN TAPERING OFF ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. LOCALIZED FLASH FLOODING WILL CONTINUE TO BE POSSIBLE UNDERNEATH THE HEAVIER SHOWERS AND THUNDERSTORMS. OTHERWISE...STILL EXPECT THE BULK OF THE RAIN TO FALL IN A LIGHT TO MODERATE FASHION WHICH THE GROUND SHOULD BE ABLE TO TAKE IN. HIGHS NORTH OF THE FRONT WILL LIKELY OCCUR AT 12Z AND HOLD STEADY OR POSSIBLY FALL SLIGHTLY AS THE DAY PROGRESSES. SOUTH OF THE FRONT WILL SEE POSSIBLY A WARM-UP OF A FEW DEGREES THIS MORNING BEFORE SEEING A SLIGHT DROP IN THE AFTERNOON. READINGS WILL RANGE FROM THE MID 50S TO THE UPPER 60S. TONIGHT...LINGERING RAIN WILL CONTINUE THIS EVENING ACROSS NORTHEAST MISSISSIPPI BEHIND DEPARTING FRONT. OTHERWISE...SFC HIGH PRESSURE WILL BEGIN BUILDING INTO THE CWA. SKIES WILL BEGIN TO CLEAR FROM THE NORTHWEST DURING THE EVENING AND EXPECT MUCH OF THE CWA TO BE MOSTLY CLEAR AFTER MIDNIGHT EXCEPT POSSIBLY THE SOUTHEASTERN SECTIONS OF THE CWA. LOWS WILL RANGE FROM THE LOWER 30S TO LOWER 40S. THURSDAY...SFC HIGH PRESSURE WILL BE CENTERED OVER THE MIDSOUTH. EXPECT SUNNY AND COOL CONDITIONS. HIGHS WILL BE IN THE LOWER TO MID 50S. THURSDAY NIGHT THROUGH SATURDAY...SFC HIGH WILL SHIFT EAST ALLOWING WINDS TO TURN AROUND TO THE SOUTH. CLEAR SKIES AND LIGHT WINDS WILL ALLOW THURSDAY NIGHT TO BE THE COLDEST OF THE UPCOMING SEVEN DAYS WITH READINGS IN THE MID 20S TO LOWER 30S. A GRADUAL WARMING TREND WILL BRING HIGHS ON FRIDAY AND LOWS FRIDAY NIGHT BACK TO NEAR NORMAL. BY SATURDAY...HIGHS SHOULD REACH SLIGHTLY ABOVE NORMAL. SATURDAY NIGHT THROUGH THE END OF THE FORECAST...MODELS HAVE CHANGED QUITE A BIT FROM LAST NIGHTS RUN. ANOTHER COLD FRONT WILL APPROACH SATURDAY NIGHT BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS BACK TO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE LATE SATURDAY NIGHT. INSTEAD OF THE FRONT STALLING OUT...THE 00Z GFS INDICATES IT WILL CONTINUE TO PUSH SOUTH SLOWLY DURING THE SUNDAY THROUGH MONDAY NIGHT TIME FRAME WHILE THE NEW 00Z ECMWF STALLS THE FRONT OVER THE NORTHERN PART OF THE CWA. BOTH MODELS INDICATING THE FRONT WILL BEGIN TO LIFT BACK AS A WARM FRONT POSSIBLY ON TUESDAY AS A SFC LOW DEVELOPS AND MOVES INTO THE AREA. REGARDLESS OF WHICH SOLUTION IS RIGHT...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH THE PERIOD AS A RESULT. ONLY MADE MINOR CHANGES TO PREVIOUS FORECAST FOR NOW. KRM .AVIATION... 12Z TAF CYCLE RAIN SHOULD TAPER OFF AND COME TO AN END WITHING THE NEXT 2-4 HOURS AT JBR BUT CONTINUE THROUGH MIDDAY OR LONGER EAST OF THE MISSISSIPPI RIVER. TUP MAY CONTINUE TO EXPERIENCE SHOWERS THROUGH SUNSET. IN ADDITION...MKL AND TUP MAY SEE A FEW THUNDERSTORMS DEVELOP AS TEMPERATURES WARM. VISIBILITY WILL DROP TO 2-4 SM IN ASSOCIATION WITH THESE SHOWERS...POSSIBLY A BIT LOWER WITH ANY THUNDERSTORMS. WINDS WILL SHIFT FROM THE NORTHWEST DURING THE DAY TODAY...INCREASING TO 10-15 KNOTS WITH GUSTS TO 25. CEILINGS WILL FLUCTUATE IN ASSOCIATION WITH ANY SHOWERS AND THUNDERSTORMS BUT RANGE GENERALLY RANGE BETWEEN 500 AND 2000 FEET EAST OF THE RIVER...AND 4000 TO 5000 FEET. HEIGHTS WILL GRADUALLY IMPROVE THROUGH THE DAY. VFR CONDITIONS WILL RETURN AREA WIDE OVERNIGHT TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... MEM 60 37 52 34 / 100 10 0 0 MKL 58 34 49 26 / 100 10 0 0 JBR 56 33 50 32 / 60 10 0 0 TUP 68 40 53 29 / 100 30 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Nov 16, 3:22 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 322 AM CST WED NOV 16 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 322 AM CST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOCALIZED FLASH FLOODING WILL BE POSSIBLE WHERE THE HEAVIER RAIN BANDS OCCUR ACROSS THE ENTIRE MIDSOUTH THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.